MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD
Model Number 370946
Medical Device Problem Code Over-Sensing (1438)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approximately 128 months, it was reported that the lead was extracted due to oversensing in the ventricular channel.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was found cut 63cm proximal to the lead tip.The distal fragment was received for analysis.The proximal fragment including the is-1 connector pin was not returned.An extraction aid was found in the lead body, it is reasonable to assume that the lead was cut during the extraction procedure.The analysis showed multiple abrasion marks along the lead fragment.In particular between 2cm and 3cm proximal to the lead tip the insulation was found abraded through, which is assumed to be the root cause of the reported clinical observations.Based on the characteristics of this damage, it is reasonable to assume that the lead had been subject to severe mechanical stress in the implanted state.Significant lead motion in the area of the tricuspid valve and interaction with atypical tissues should be taken into consideration.Further damages such as a a torn insulation between 55cm and 51cm and between 40cm and 25cm proximal to the lead tip, most likely resulted from the extraction procedure.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 60
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key12344290
Report Number1028232-2021-04695
Device Sequence Number3821944
Product Code NVN
UDI-Device Identifier04035479113957
UDI-Public04035479113957
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model Number370946
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;